Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Fort Worth, TX

May 1, 2025Bell County, Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 1, 2025, 11:54 PM CDT for Bell County, Coryell County, Lampasas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2025, 11:54 PM CDT (04:54 UTC)
Expired
May 2, 2025, 2:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Bell County, TX, Coryell County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 45 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2995 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WGUS54 KFWD 020454
FFWFWD
TXC027-099-281-020700-
/O.NEW.KFWD.FF.W.0039.250502T0454Z-250502T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
1154 PM CDT Thu May 1 2025

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Southwestern Bell County in central Texas...
  South Central Coryell County in central Texas...
  Southeastern Lampasas County in central Texas...

* Until 200 AM CDT.

* At 1154 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are 
  forecast. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Killeen, Temple, Copperas Cove, Harker Heights, Belton, Fort 
  Cavazos, Nolanville, Salado, Holland, Kempner, Stillhouse Hollow 
  Lake, Belton Lake, Union Grove, Ding Dong, Maxdale, Youngsport, 
  Cedar Valley and Prairie Dell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3119 9763 3107 9742 3092 9738 3081 9746
      3087 9762 3091 9783 3103 9791 3103 9812
      3119 9799

FLASH FLOOD...RADAR INDICATED

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:32 PM CDT, 5 hours 22 minutes earlier. Its key messages:

  • Isolated storms have developed across Central Texas this afternoon and evening. Large to very large hail and damaging winds are the main hazards in any storms that persist.
  • Additional storms will arrive early morning Friday with a cold front, continuing into Central Texas in the afternoon and evening. A few storms may be severe for hail and wind and may produce heavy rain/localized flooding.
  • Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week.
Area forecast discussion, May 1, 6:32 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
632 PM CDT Thu May 1 2025

...New Aviation, Short Term...

.KEY MESSAGES...

- Isolated storms have developed across Central Texas this
  afternoon and evening. Large to very large hail and damaging
  winds are the main hazards in any storms that persist.

- Additional storms will arrive early morning Friday with a cold
  front, continuing into Central Texas in the afternoon and
  evening. A few storms may be severe for hail and wind and may
  produce heavy rain/localized flooding.

- Nice weather arrives in time for the weekend, followed by more
  storm chances early to mid next week.

&&

.SHORT TERM... /NEW/
Update:

Ongoing convection across Central Texas will pose mainly a threat
for large to very large hail, with reports upwards of baseball
size hail across Copperas Cove earlier this afternoon. These
storms will continue to develop and move along a near-stationary
boundary currently positioned across that region. A left splitting
storm has moved north out of Central Texas and will continue
moving north/northwest over the next couple hours. This isolated
storm may produce severe hail as it continues north. Convection
will slowly diminish in intensity through the evening after sunset
with quiet weather resuming for much of the night.

No major changes have been made to the rest of the forecast with
everything remaining in shape. Showers and thunderstorms will
begin to develop early Friday morning as a cold front pushes south
due to a shortwave moving across the region. While the initial
activity shouldn't pose much of a threat, there could be an
isolated strong to marginally severe storm that manages to
develop. This activity will move south through the afternoon and
evening where a severe threat for large hail and damaging winds
will materialize once again. More details can be found down below.

Reeves

Previous Discussion:
/Through Friday Evening/

A somewhat short period of quiet weather is then likely for most
of the overnight period before additional thunderstorm chances
return late tonight/early Friday morning with a front. Thunderstorm
chances will increase along the Red River between 2-5 AM, however
most of the convection should stay farther north during this time
period. There is uncertainty in how organized this complex of
storms will become in the morning hours, but conditions will be
favorable for a few strong to severe storms with a large hail and
damaging wind threat as it moves through North Texas in the
morning. The shortwave sending this activity through the region
will shift southeast across the Plains through the day, with
diffluent upper level flow and better lift arriving in the
afternoon. This will coincide with the effective front/outflow
from the morning convection now likely being draped somewhere
south of I-20 during afternoon heating and destabilization.
Additional storm development in Central Texas is likely, as well
as reintensification of any storms still ongoing across the
forecast area. These will maintain the greatest threat being large
hail and damaging winds, but a lower tornado threat will exist as
well, dependent on the specific storm/boundary location. The
damaging wind threat will be dependent on how well the morning
cluster persists into the afternoon, and how quickly any scattered
development congeals into clusters, but in general, an increase
in the damaging wind threat is expected as the storms shift
farther south through Central Texas late afternoon and in the
evening with the anticipated upscale growth.

Gordon

&&

.LONG TERM... /Issued 308 PM CDT Thu May 1 2025/
/Saturday Onward/

Beyond Friday, a quiet couple of days are expected over the weekend.
Weak ridging will prevail with a quasi omega block pattern, as a
second upper level low dives south and east from the upper West
Coast. Highs will be in the 70s each day, with no rain chances in
the forecast.

Conditions will start to change early next week with the return of
an unsettled pattern, although there is fairly considerable
uncertainty in the extent of available moisture and what areas
will see the greatest lift/potential for more organized
convection. The initial arrival of a shortwave Monday into Tuesday
will bring low storm chances back to western North and Central
Texas as the upper low slowly translates out of the Four Corners,
but the more significant synoptic lift doesn't look to arrive
until Days 6/7 (Tuesday/Wednesday). Looking at ensemble guidance
and EFI/M-climate percentiles, there is a low (but non-zero)
signal for more pronounced heavy rain that will need to be
monitored as we get closer. Right now however, the current axis of
heaviest precipitation looks to be outside of the forecast area.
Widespread wetting rain is still likely, with current 25th-75th
percentile ranges for Monday night through Wednesday depicting
totals from around 0.5-1" on the lower end to 2.5-3.5" on the
upper end. As with this time of year, there looks to be some
potential for severe weather as well, but similarly, the signal is
not overly impressive at this stage. Otherwise, highs will be in
the 70s early next week with lows in the 50s/60s.

Gordon

&&

.AVIATION... /NEW/
/00z TAFs/

Concerns...MVFR/IFR, FROPA, VCTS tomorrow, low TSRA potential.

VFR has returned to all TAF sites this afternoon as our morning
stratus continues to erode off to the northeast. Our attention
turns toward the Glen Rose/Cedar Creek cornerposts where
supercells have developed. These should remain away from Waco but
have included VCTS over the next several hours at least. There is
a left splitting storm that is currently moving north/northwest
and will continue to do so over the next hour or so. This storm
will remain west of the D10 TAF sites. Any activity will wind down
through the evening before quiet weather resumes overnight.

MVFR to IFR ceilings will return early tomorrow morning across
Waco, stretching northward toward the D10 as a cold front
approaches around the same time. Winds will shift from the north
with showers and thunderstorms tagging along. Much of this
activity will linger north to just around the Red River before
pushing south. There is still a great deal of uncertainty in exact
timing and coverage across the airspace through the afternoon and
potentially into the evening, and will be worth watching
overnight with future TAF issuances through tomorrow.

Reeves

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be needed this afternoon in Central
Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    65  77  56  75  54 /  20  80  30   0   0
Waco                65  77  59  74  51 /  20  70  60   5   0
Paris               62  74  53  72  49 /  40  80  40   0   0
Denton              61  74  50  73  47 /  40  70  20   0   0
McKinney            63  74  53  73  50 /  30  80  30   0   0
Dallas              65  77  57  75  54 /  20  70  40   0   0
Terrell             64  77  55  74  50 /  10  70  50   0   0
Corsicana           67  79  59  76  53 /  20  80  70   5   0
Temple              66  81  59  77  51 /  20  80  70   5   5
Mineral Wells       62  76  51  76  49 /  20  70  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 9 PM CDT this evening for TXZ142-
156>160-174-175.

&&

In the hours before

Local storm report, May 1, 7:55 PM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
755 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tstm Wnd Dmg     7 SW Copperas Cove      31.04N 97.98W
05/01/2025                   Lampasas           TX   Public

            Report from social media of shingle damage
            to a home south of Kempner. Home weather
            station measured 82 mph wind gust.

&&

MSS
Special weather statement, May 1, 11:30 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1130 PM CDT Thu May 1 2025

TXZ158-020500-
Bell TX-
1130 PM CDT Thu May 1 2025

...A strong thunderstorm will impact portions of southwestern Bell
County through MIDNIGHT CDT...

At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Florence, or 10 miles southwest of Harker Heights,
moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Stillhouse Hollow Lake around 1140 PM CDT.

Other locations impacted by this storm include Union Grove, Cedar
Valley, Youngsport, Ding Dong, Prairie Dell, and Maxdale.

This includes Interstate 35 between mile markers 277 and 286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 9763 3091 9783 3098 9788 3108 9788
      3109 9786 3113 9750 3083 9753
TIME...MOT...LOC 0429Z 274DEG 15KT 3096 9778

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:12 PM CDTFlash Flood WarningFWDBell3 hr
May 1, 7:32 PM CDTSevere Thunderstorm WarningFWDBell, Milam73 min
May 1, 8:42 PM CDTSevere Thunderstorm WarningFWDMilam33 min
May 1, 8:44 PM CDTSevere Thunderstorm WarningFWDLampasas61 min
May 1, 9:42 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas48 min
May 1, 10:26 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas64 min
May 1, 10:32 PM CDTAreal Flood AdvisoryFWDBell88 min
May 1, 11:30 PM CDTSpecial Weather StatementFWDBell30 min
May 2, 3:18 AM CDTSevere Thunderstorm WarningFWDMontague57 min
May 2, 4:13 AM CDTSpecial Weather StatementFWDCooke, Montague47 min
May 2, 4:18 AM CDTFlash Flood WarningFWDCooke, Montague2 hr
May 2, 11:47 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker43 min
May 2, 12:31 PM CDTSpecial Weather StatementFWDHood29 min
May 2, 2:03 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, McLennan57 min
May 2, 2:18 PM CDTFlash Flood WarningFWDBosque, Hill3 hr
May 2, 2:31 PM CDTSevere Thunderstorm WarningFWDFalls, Hill, Limestone, McLennan, Navarro59 min
May 2, 2:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, Lampasas, McLennan32 min
May 2, 3:26 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro64 min
May 2, 3:30 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan42 min
May 2, 3:46 PM CDTSevere Thunderstorm WarningFWDLeon, Milam, Robertson59 min
May 2, 4:26 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon46 min
May 2, 4:41 PM CDTSevere Thunderstorm WarningFWDLeon15 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.